13 doctors weighed in:
I was diagnosed ADHD (inattentive) and take 50 Vyvanse (lisdexamfetamine) in the morning and up to 40 Adderall the rest the day. The crash is unbearable. What can I do?
13 doctors weighed in

Dr. Johanna Fricke
Pediatrics - Developmental & Behavioral
12 doctors agree
In brief: Adjust doses or
Change medications.
Vyvanse (lisdexamfetamine) 70 mg. In the am 2 hours before academic classes should last you 12--14 hrs. If not, try adding intuniv, the only fda-approved adjunct for treatment of adhd. You may want to take it at night, as it causes drowsiness for a few days after each weekly dose increase during titration from 1-4 mg. For optimal effect. Branded Concerta 72 mg + Intuniv also may work.

In brief: Adjust doses or
Change medications.
Vyvanse (lisdexamfetamine) 70 mg. In the am 2 hours before academic classes should last you 12--14 hrs. If not, try adding intuniv, the only fda-approved adjunct for treatment of adhd. You may want to take it at night, as it causes drowsiness for a few days after each weekly dose increase during titration from 1-4 mg. For optimal effect. Branded Concerta 72 mg + Intuniv also may work.
Dr. Johanna Fricke
Dr. Johanna Fricke
Thank
2 comments
Dr. Matthew Davis
I agree. What concerns me is the high dose regular Adderall. It is almost certainly responsible for the unbearable crashes.
Dr. Johanna Fricke
Thx. 50 of Vyvanse = ~ 17 mg of Adderall, so the TDD is high, & why not give an adult dose of Vyvanse in AM? Its wear-off is much smoother
Dr. Alan Cohen
Psychiatry
4 doctors agree
In brief: Crashes
There several reasons for stimulants to be uneven in effectiveness, with sudden changes in blood levels, tolerance, metabolic clearance, etc.
One remedy involves adding a small dose of Adderall or Dexedrine as the vyvanse (lisdexamfetamine) wears off. This can apply to shorter acting methylp forms as well.Extended release forms have not worked for everyone. Adding nonstimulants to " fill" gaps may help - bupropion.

In brief: Crashes
There several reasons for stimulants to be uneven in effectiveness, with sudden changes in blood levels, tolerance, metabolic clearance, etc.
One remedy involves adding a small dose of Adderall or Dexedrine as the vyvanse (lisdexamfetamine) wears off. This can apply to shorter acting methylp forms as well.Extended release forms have not worked for everyone. Adding nonstimulants to " fill" gaps may help - bupropion.
Dr. Alan Cohen
Dr. Alan Cohen
Thank
Dr. Matthew Davis
Pediatrics - Psychiatry
4 doctors agree
In brief: Make changes...
Chose your stimulant.
Don't combine stimulants. Longer acting agents tend to provide better coverage without sudden crashes. Given your need for such high doses i would expect a major issue is being neglected: regular restful sleep. Good sleep may allow for much lower doses of stimulant medication. Benadryl (diphenhydramine) 50mg may help improve sleep. A switch to another adhd med like Concerta may help as well.

In brief: Make changes...
Chose your stimulant.
Don't combine stimulants. Longer acting agents tend to provide better coverage without sudden crashes. Given your need for such high doses i would expect a major issue is being neglected: regular restful sleep. Good sleep may allow for much lower doses of stimulant medication. Benadryl (diphenhydramine) 50mg may help improve sleep. A switch to another adhd med like Concerta may help as well.
Dr. Matthew Davis
Dr. Matthew Davis
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
107,000 doctors available
Read more answers from doctors